A 73 years old man came to our observation for severe dysphagia and loss of weight (10 kg in 1 month). About 30 years before he had myocardial infarction and he underwent coronary artery bypass graft. One week before the first medical evaluation, patient suspended all drugs per os because he could not swallow pills and food. Thyroid function test revealed a severe hyperthyroidism (FT3 11.9 pg/ml; FT4 40 pg/ml; TSH <0.01 μU/ml). Anti-TSH receptor and anti-TPO autoantibodies were negative while thyroid ultrasound showed an increased gland with inhomogeneous pattern, without nodules or abnormal vascularization. He did not take amiodarone. He started methimazole 30 mg/day, without any benefit. Patient then came to our evaluation about 1 month after the onset of symptoms: clinical examination showed tachycardia, enlarged and tender thyroid gland at neck palpation without relevant pain. Biochemical evaluation showed increased VES and C-reactive protein. Thyroid scintigraphy was not performed because of the interference caused by iodinate contrast medium (coronary angiography performed few days before). Neverthless subacute thyroiditis appeared strongly probable. Therefore methimazole was stopped and steroid therapy was started with i.v. methylprednisolone 40 mg for 1 week, 20 mg for 1 week and then prednisone 25 mg/day, which was tapered and continued for 30 days. Clinical symptoms, and in particular dysphagia, improved after few days of i.v. methylprednisolone while biochemical evaluation performed after 2 months showed a normalization of thyroid function test and inflammatory parameters. In conclusion, we described an unusual case of subacute thyroidits in which only dysphagia and thyrotoxicosis, without anterior neck pain, suggested an inflammatory condition. Diagnosis was made on the basis of clinical and laboratory features, because thyroid scintigraphy with RAIU, which is crucial for differential diagnosis in uncertain condition, was not possible to be performed for iodine overload.